Alert archive / Indiana / River Flood Warnings in 2020

River Flood Warning 188, NWS Indianapolis, IN

August 2, 2020Gibson County, Knox County, Indiana; Wabash County, Illinois

NWS Indianapolis, IN issued this river flood warning at Aug 2, 2020, 8:49 PM CDT for Gibson County, Knox County, Indiana; Wabash County, Illinois. It took effect at Aug 3, 2020, 5:00 AM CDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2020, 8:49 PM CDT (01:49 UTC)
In effect from
Aug 3, 2020, 5:00 AM CDT
Expired
Aug 4, 2020, 2:48 PM CDT
In force
34 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Wabash County, IL, Gibson County, IN, Knox County, IN

The radar

The Evansville,IN radar (KVWX), 26 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Hazleton (HAZI3).

Action stage
12 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Aug 2, 6:49 PM CDT, 2 hours earlier.

Area forecast discussion, Aug 2, 6:49 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Indianapolis IN
749 PM EDT Sun Aug 2 2020

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 240 PM EDT Sun Aug 2 2020

A cold front will move east across central Indiana on Monday and an
upper wave will pass through on Tuesday. After that, high pressure
will build in and bring an end to the threat of showers and
thunderstorms for the remainder of the work week.

The weekend will see a return to seasonable temperatures and a
chance of thunderstorms as a warm front approaches from the
southwest.

&&

.NEAR TERM /Rest of this Afternoon and Tonight/...
Issued at 240 PM EDT Sun Aug 2 2020

Radar trends and High Resolution Rapid Refresh support isolated to
scattered convection tonight in advance of a weak approaching cold
front and broad upper trough.

LAPS data and instability progs were showing enough instability for
thunderstorm potential with CAPES to to 1500 J/KG through sunset and
then down to 500 J/KG overnight.

Regarding the potential for more heavy rain: Precipitable water
amounts are well down from earlier in the weekend to around 1.5
inches, and storm motion will be west and southwest near 20 mph. So,
with moisture not as impressive, low expected coverage and storms
expected to move along, widespread heavy rain and or flooding should
not be an issue.

Late afternoon dew points in the lower and middle 60s and the blend
support overnight lows near those numbers.

&&

.SHORT TERM /Monday through Wednesday/...
Issued at 240 PM EDT Sun Aug 2 2020

Models continue to suggest the cold front will move across central
Indiana on Monday and the broad upper trough will follow late
Tuesday.

The cold front will interact with plenty of moisture and instability
for widespread convection Monday. There could be a few linger storms
Monday evening and perhaps scattered activity with the trough on
Tuesday. Otherwise, surface high pressure will move in and bring dry
weather to the area by Tuesday night.

Northerly low level winds will bring in well below normal
temperatures to the area per the National blend. Look for afternoon
highs in the 70s and overnight lows as cool as the lower 50s early
Wednesday.

&&

.LONG TERM /Wednesday Night through Sunday/...
Issued at 234 PM EDT Sun Aug 2 2020

Expect a quiet and very pleasant stretch of weather through the
end of the week before temperatures and humidity levels bump back
up by the weekend with the approach of an upper level ridge.

Strong high pressure with the departing upper level trough off to
the east but still nearby will maintain dry and at least by early
August standards...fantastic weather with temperatures peaking
in the upper 70s and lower 80s with low humidity through the end
of the work week. Lows will drop into the lower and mid 50s
Wednesday night before recovering back into the 60s.

The expansion of an upper ridge towards the region this weekend
combined with return flow on the back side of the surface high
will enable temperatures to return to near normal levels along
with a noticeable bump in humidity. Expect highs back in the mid
80s by Saturday and Sunday. A series of subtle waves riding
around the periphery of the ridge supports scattered convection
over the weekend and will carry low chance pops in line with NBM
guidance.

&&

.AVIATION /Discussion for the 03/00Z TAF Issuance/...

Issued at 737 PM EDT Sun Aug 2 2020

Scattered rain showers continue to drift across central Indiana,
but thunderstorm potential remains too low for mention in TAFs.
Conditions will generally be at VFR levels through tonight.
However, MVFR could return tomorrow morning and afternoon along
with a higher threat for showers and thunderstorms as an upper
wave traverses the area. Meanwhile, winds will generally be light
and variable.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...MK
NEAR TERM...MK
SHORT TERM...MK
LONG TERM....Ryan
AVIATION...TDUD
Hazardous weather outlook, Aug 2, 5:44 PM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
644 PM EDT Sun Aug 2 2020

INZ021-028>031-035>049-051>057-060>065-067>072-032245-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
644 PM EDT Sun Aug 2 2020

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: Thunderstorms are possible.

Hazards: Lightning and gusty winds from thunderstorms.

Timing: Through the night.

Discussion: A weak cold front will move in from the west Monday
morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Outlook: Periodic chances for showers and thunderstorms will exist
at times through Monday and Tuesday. Severe storms are not expected
at this time. Cloud to ground lightning is possible in and near any
thunderstorms.

Discussion: An upper level weather disturbance will push across
Indiana through Monday Night, bringing periodic chances for showers
and thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:49 PM CDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike24 hr
Aug 3, 2:26 PM CDTAreal Flood AdvisoryINDSullivan3 hr
Aug 3, 5:00 PM CDTSpecial Weather StatementINDJennings45 min

Nearby

River Flood Warnings in Indiana, 2020River Flood Warnings in Illinois, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.